Antibiotics and runny nappies?

Discussion in 'Baby Club' started by Ellie130891, Jun 5, 2011.

  1. Ellie130891

    Ellie130891 Barry(OH)and Ruby(LO) :)

    Joined:
    Mar 6, 2010
    Messages:
    1,558
    Likes Received:
    0
    My LO has had her first course of antibiotics for possible infection.
    No idea of the name its the yellow banana stuff
    Anyway after giving her them (usually 1-2 hrs afterward) she has a seriously runny nappy
    It will be yellow and seriously stinky!!!

    Is this normal?
    xx
     
  2. haggle-b

    haggle-b Mum of 3, 2 dd's & 1 ds

    Joined:
    Mar 16, 2010
    Messages:
    849
    Likes Received:
    0
    Sounds like Amoxicillin. If so, yep its perfectly normal. My LO was the same when he had it for a chest infection. He also continued to have runny poos for about 7-10 days after the course of antibiotics finished.
     
  3. Chaos

    Chaos Mum to one =)

    Joined:
    Mar 29, 2009
    Messages:
    3,790
    Likes Received:
    0

    Yup, totally normal. Whilst your LO is on them, you can give her a probiotic to help her little tummy.

    Our ped told us to use this one: https://www.amazon.co.uk/Culturelle...1_4?s=drugstore&ie=UTF8&qid=1307278868&sr=1-4

    It is a little pricey but it is REALLY good. You only need to keep them on it whilst they are on the antibiotic and for a few days after. You give it to them mixed in apple sauce or something. Give it at least 4 hours away from the antibiotic or the antibiotic will kill all the good bacteria.

    My LO has been on it since 10 months old and it really helps prevent the runny bum with the antibiotics.
     
  4. Ellie130891

    Ellie130891 Barry(OH)and Ruby(LO) :)

    Joined:
    Mar 6, 2010
    Messages:
    1,558
    Likes Received:
    0
    ty hun

    gosh i didnt even think of proiotic i feel terrible now!

    the nappies are awful bright yellow and really stinky shes gone right off food its hard even getting yoghurt down her
     
  5. Chaos

    Chaos Mum to one =)

    Joined:
    Mar 29, 2009
    Messages:
    3,790
    Likes Received:
    0
    Ya, the antibiotics will put her off food, (As long as she's drinking, don't worry too much about the eating, her appetite will come back) unfortunately tho, her not taking the antibiotic with food will also cause her to have a runny bum. You can also mix the pro-biotic in her daily milk or water .. as long as its not a hot food.
     
  6. Ellie130891

    Ellie130891 Barry(OH)and Ruby(LO) :)

    Joined:
    Mar 6, 2010
    Messages:
    1,558
    Likes Received:
    0
    shes barely eaten all day even tho her temp has gone down....im so down i feel so helpless seeing her ill shes taking breast milk still and about 2-3 beakers of water a day which makes around 6-9oz water. shes sleeping erratically during the day and she hates the antibiotics so much its hell getting them down her

    shes meant to be on 4x5ml a day but i can only manage 2-3 at the most she just rams her mouth shuts or screams so hard and thrashes her head around i cant do it alone need someone to hold her head an OH works from 3pm so can only fit 2 doses in while hes at home :(
     
  7. kerrie24

    kerrie24 me,him and 3 lo's

    Joined:
    Sep 21, 2009
    Messages:
    6,915
    Likes Received:
    0
    Have you tried using a syringe instead of a spoon?

    Amoxicillin usually gives mine thrush as well so watch out for that.Hope she is better soon.
     
  8. Ellie130891

    Ellie130891 Barry(OH)and Ruby(LO) :)

    Joined:
    Mar 6, 2010
    Messages:
    1,558
    Likes Received:
    0
    yeah we use a syringe cant even get it into her mouth one has to hold her head while the other of us has to shove it in its now at the point where when she sees it she crawls away

    she used to love calpol but now wont touch that cause she thinks everything in the syringe is the antibiotics.....i cant tell if shes got thrush her tongues white but shes usually just had milk when i notice that....we got some thrush meds for her incase
     
  9. Chaos

    Chaos Mum to one =)

    Joined:
    Mar 29, 2009
    Messages:
    3,790
    Likes Received:
    0
    Did they flavour it for you? Mine won't touch it unless it's got some kind of flavour in it. Now she stands at the gate at the kitchen rattling it for the antibiotic lol (Its very chalky and gross with out the flavour)

    5ml, 4 x a day? That seems a lot? You sure the chemist has the dosage right? What strength is it? My LO is on Amox-clav 600mg, 4.5ml 2 x a day and that's uber strong too.

    Poor lil chic, how much longer does she have on it. It's no fun watching them suffer, but just know its going to make her feel better in the long run. Maybe ring the chemist and ask if you can mix the antibiotic in to anything? They might have a capsule form that you can break open and add to her drink.

    Re the sleeping, that will be the antibiotic making her sleepy, does the same to my LO. Like I said tho, don't worry about food, its the meds taking her hunger away, as long as she's drinking. You could try her with a bit of lucazade or something just so she's getting some rehydration stuffs in her. Or Ginger Ale, if the antibiotic is making her feel sickly, that will settle her tummy and give her a few calories.
     
  10. Ellie130891

    Ellie130891 Barry(OH)and Ruby(LO) :)

    Joined:
    Mar 6, 2010
    Messages:
    1,558
    Likes Received:
    0
    its called erythromtcin
    5ml 4 times a day and its for ruby so they saw her age when they prescribed it and the gp was the one prescribing it.
    it does seem a lot and im struggling to get more than 2 doses a day down her and its not improving the situation (puss filled bite like spots on her legs)

    it makes her tired but in the sense of suddenly shell crash and be over tired and unable to settle and shes having terrible nightmares


    i feel like an awful mother but she took half my kit kat and ate it and i thought woop she ate something! never given her choc before!
     
  11. Chaos

    Chaos Mum to one =)

    Joined:
    Mar 29, 2009
    Messages:
    3,790
    Likes Received:
    0
    If its not agreeing with her and you can't get th proper dose down her it migt be worth taking her back for another check ... they might have anothr trick up their sleves to help her. Poor mite :-(
     
  12. Ellie130891

    Ellie130891 Barry(OH)and Ruby(LO) :)

    Joined:
    Mar 6, 2010
    Messages:
    1,558
    Likes Received:
    0
    well it doesnt seem to be clearing it up but weve not been able to fit all the doses in. she had such a late nap this evening shes not tired for bed yet finding this so hard :(
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice